Alert archive / California / Gale Warnings in 2009
Gale Warning 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at Mar 26, 2009, 9:28 AM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2009, 9:28 AM PDT (16:28 UTC)
- Expired
- Mar 27, 2009, 2:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
031 WHUS76 KMTR 261628 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 928 AM PDT THU MAR 26 2009 PZZ545-270030- /O.UPG.KMTR.SC.Y.0186.000000T0000Z-090327T1300Z/ /O.NEW.KMTR.GL.W.0003.090326T1628Z-090327T0400Z/ /O.EXT.KMTR.RB.Y.0016.000000T0000Z-090327T1300Z/ POINT REYES TO PIGEON POINT TO 20 NM- 928 AM PDT THU MAR 26 2009 ...GALE WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 6 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE SURFACE PRESSURE GRADIENT HAS INCREASED OVER THE PAST FEW HOURS RESULTING IN GALE FORCE WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL GUSTS TO 40 KT. WINDS WILL DECREASE TO 15 TO 25 KT THIS EVENING AS THE SURFACE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. && $$ PZZ560-270030- /O.UPG.KMTR.SC.Y.0186.000000T0000Z-090327T1300Z/ /O.NEW.KMTR.GL.W.0003.090326T1628Z-090327T0400Z/ PIGEON POINT TO POINT PINOS TO 20 NM- 928 AM PDT THU MAR 26 2009 ...GALE WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE SURFACE PRESSURE GRADIENT HAS INCREASED OVER THE PAST FEW HOURS RESULTING IN GALE FORCE WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL GUSTS TO 40 KT. WINDS WILL DECREASE TO 15 TO 25 KT THIS EVENING AS THE SURFACE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ570-270030- /O.UPG.KMTR.SC.Y.0186.000000T0000Z-090328T0000Z/ /O.NEW.KMTR.GL.W.0003.090326T1628Z-090327T0900Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM- 928 AM PDT THU MAR 26 2009 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE SURFACE PRESSURE GRADIENT HAS INCREASED OVER THE PAST FEW HOURS RESULTING IN GALE FORCE WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL GUSTS TO 40 KT. WINDS WILL DECREASE TO 15 TO 25 KT LATE TONIGHT AS THE SURFACE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ565-270030- /O.UPG.KMTR.SC.Y.0186.000000T0000Z-090327T1300Z/ /O.NEW.KMTR.GL.W.0003.090326T1628Z-090327T0700Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 20 NM- 928 AM PDT THU MAR 26 2009 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE SURFACE PRESSURE GRADIENT HAS INCREASED OVER THE PAST FEW HOURS RESULTING IN GALE FORCE WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL GUSTS TO 40 KT. WINDS WILL DECREASE TO 15 TO 25 KT LATE TONIGHT AS THE SURFACE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ575-270030- /O.UPG.KMTR.SC.Y.0186.000000T0000Z-090328T0000Z/ /O.NEW.KMTR.GL.W.0003.090326T1628Z-090327T0900Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 20 TO 60 NM- 928 AM PDT THU MAR 26 2009 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE SURFACE PRESSURE GRADIENT HAS INCREASED OVER THE PAST FEW HOURS RESULTING IN GALE FORCE WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL GUSTS TO 40 KT. WINDS WILL DECREASE TO 15 TO 25 KT LATE TONIGHT AS THE SURFACE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ540-270030- /O.UPG.KMTR.SC.Y.0186.000000T0000Z-090328T0000Z/ /O.NEW.KMTR.GL.W.0003.090326T1628Z-090327T0700Z/ POINT ARENA TO POINT REYES TO 20 NM- 928 AM PDT THU MAR 26 2009 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE SURFACE PRESSURE GRADIENT HAS INCREASED OVER THE PAST FEW HOURS RESULTING IN GALE FORCE WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL GUSTS TO 40 KT. WINDS WILL DECREASE TO 15 TO 25 KT LATE TONIGHT AS THE SURFACE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ530-270030- /O.CON.KMTR.SC.Y.0187.090326T2000Z-090327T0300Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 928 AM PDT THU MAR 26 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. MODERATE NORTHWEST WINDS OF 15 TO 25 KT. WINDS WILL BE STRONGEST NEAR ANGEL ISLAND AND NORTH OF THE BAY BRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
3 follow-up statements
281 WHUS76 KMTR 262148 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 248 PM PDT THU MAR 26 2009 PZZ545-270600- /O.CON.KMTR.GL.W.0003.000000T0000Z-090327T0400Z/ /O.CON.KMTR.RB.Y.0016.000000T0000Z-090327T1300Z/ POINT REYES TO PIGEON POINT TO 20 NM- 248 PM PDT THU MAR 26 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY. A TIGHT SURFACE PRESSURE GRADIENT HAS RESULTED IN GALE FORCE WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL GUSTS TO 40 KT. WINDS WILL DECREASE TO 15 TO 25 KT THIS EVENING AS THE SURFACE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. && $$ PZZ570-270600- /O.CON.KMTR.GL.W.0003.000000T0000Z-090327T0900Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM- 248 PM PDT THU MAR 26 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY. A TIGHT SURFACE PRESSURE GRADIENT HAS RESULTED IN GALE FORCE WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL GUSTS TO 40 KT. WINDS WILL DECREASE TO 15 TO 25 KT LATE TONIGHT AS THE SURFACE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ540-270600- /O.CON.KMTR.GL.W.0003.000000T0000Z-090327T0700Z/ POINT ARENA TO POINT REYES TO 20 NM- 248 PM PDT THU MAR 26 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A TIGHT SURFACE PRESSURE GRADIENT HAS RESULTED IN GALE FORCE WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL GUSTS TO 40 KT. WINDS WILL DECREASE TO 15 TO 25 KT LATE TONIGHT AS THE SURFACE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ575-270600- /O.CON.KMTR.GL.W.0003.000000T0000Z-090327T0900Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 20 TO 60 NM- 248 PM PDT THU MAR 26 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY. A TIGHT SURFACE PRESSURE GRADIENT HAS RESULTED IN GALE FORCE WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL GUSTS TO 40 KT. WINDS WILL DECREASE TO 15 TO 25 KT LATE TONIGHT AS THE SURFACE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ560-270400- /O.CON.KMTR.GL.W.0003.000000T0000Z-090327T0400Z/ PIGEON POINT TO POINT PINOS TO 20 NM- 248 PM PDT THU MAR 26 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A TIGHT SURFACE PRESSURE GRADIENT HAS RESULTED IN GALE FORCE WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL GUSTS TO 40 KT. WINDS WILL DECREASE TO 15 TO 25 KT THIS EVENING AS THE SURFACE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ565-270600- /O.CON.KMTR.GL.W.0003.000000T0000Z-090327T0700Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 20 NM- 248 PM PDT THU MAR 26 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A TIGHT SURFACE PRESSURE GRADIENT HAS RESULTED IN GALE FORCE WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL GUSTS TO 40 KT. WINDS WILL DECREASE TO 15 TO 25 KT LATE TONIGHT AS THE SURFACE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ530-270300- /O.CON.KMTR.SC.Y.0187.000000T0000Z-090327T0300Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 248 PM PDT THU MAR 26 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A TIGHT SURFACE PRESSURE GRADIENT HAS RESULTED IN MODERATE NORTHWEST WINDS OF 15 TO 25 KT. WINDS WILL BE STRONGEST NEAR ANGEL ISLAND AND NORTH OF THE BAY BRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
401 WHUS76 KMTR 270400 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 900 PM PDT THU MAR 26 2009 PZZ545-271200- /O.CAN.KMTR.GL.W.0003.000000T0000Z-090327T0400Z/ /O.NEW.KMTR.SC.Y.0188.090327T0400Z-090328T0100Z/ /O.EXT.KMTR.RB.Y.0016.000000T0000Z-090328T0100Z/ POINT REYES TO PIGEON POINT TO 20 NM- 900 PM PDT THU MAR 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 PM PDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 6 PM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. && $$ PZZ540-271200- /O.CAN.KMTR.GL.W.0003.000000T0000Z-090327T0700Z/ /O.NEW.KMTR.SC.Y.0188.090327T0400Z-090328T0100Z/ POINT ARENA TO POINT REYES TO 20 NM- 900 PM PDT THU MAR 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-271200- /O.CAN.KMTR.GL.W.0003.000000T0000Z-090327T0900Z/ /O.NEW.KMTR.SC.Y.0188.090327T0400Z-090328T0100Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 20 TO 60 NM- 900 PM PDT THU MAR 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-271200- /O.CAN.KMTR.GL.W.0003.000000T0000Z-090327T0400Z/ /O.NEW.KMTR.SC.Y.0188.090327T0400Z-090328T0100Z/ PIGEON POINT TO POINT PINOS TO 20 NM- 900 PM PDT THU MAR 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-271200- /O.CAN.KMTR.GL.W.0003.000000T0000Z-090327T0700Z/ /O.NEW.KMTR.SC.Y.0188.090327T0400Z-090328T0100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 20 NM- 900 PM PDT THU MAR 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-270900- /O.CON.KMTR.GL.W.0003.000000T0000Z-090327T0900Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM- 900 PM PDT THU MAR 26 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY. A TIGHT SURFACE PRESSURE GRADIENT HAS RESULTED IN GALE FORCE WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL GUSTS TO 40 KT. WINDS WILL DECREASE TO 15 TO 25 KT LATE TONIGHT AS THE SURFACE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
367 WHUS76 KMTR 270918 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 218 AM PDT FRI MAR 27 2009 PZZ570-271730- /O.EXP.KMTR.GL.W.0003.000000T0000Z-090327T0900Z/ /O.EXB.KMTR.SC.Y.0188.000000T0000Z-090329T0100Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM- 218 AM PDT FRI MAR 27 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT SATURDAY... ...GALE WARNING HAS EXPIRED... GUSTY WINDS ARE EXPECTED THROUGH THE DAY AND INTO SATURDAY AS A STRONG NORTHERLY PRESSURE GRADIENT CONTINUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-271730- /O.EXT.KMTR.RB.Y.0016.000000T0000Z-090328T1300Z/ /O.EXT.KMTR.SC.Y.0188.000000T0000Z-090328T1300Z/ POINT REYES TO PIGEON POINT TO 20 NM- 218 AM PDT FRI MAR 27 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT SATURDAY... A STRONG PRESSURE GRADIENT WILL KEEP GUSTY NORTHWEST WINDS GOING OVER THE WATERS THROUGH EARLY SATURDAY MORNING. A SMALL CRAFT ADVISORY CONTINUES FOR ROUGH BAR CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. && $$ PZZ540-271730- /O.EXT.KMTR.SC.Y.0188.000000T0000Z-090329T0100Z/ POINT ARENA TO POINT REYES TO 20 NM- 218 AM PDT FRI MAR 27 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT SATURDAY... GUSTY NORTHWEST WINDS WILL CONTINUE AS A STRONG PRESSURE GRADIENT MAINTAINS ACROSS THE NORTHERN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-271730- /O.EXT.KMTR.SC.Y.0188.000000T0000Z-090328T1300Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 20 TO 60 NM- 218 AM PDT FRI MAR 27 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT SATURDAY... GUSTY WINDS WILL CONTINUE ACROSS THE WATERS AS A STRONG PRESSURE GRADIENT MAINTAINS THROUGH EARLY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-271730- /O.CON.KMTR.SC.Y.0188.000000T0000Z-090328T0100Z/ PIGEON POINT TO POINT PINOS TO 20 NM- 218 AM PDT FRI MAR 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... GUSTY WINDS WILL CONTINUE ACROSS THE WATERS AS A STRONG PRESSURE GRADIENT MAINTAINS THROUGH EARLY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-271730- /O.CON.KMTR.SC.Y.0188.000000T0000Z-090328T0100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 20 NM- 218 AM PDT FRI MAR 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... GUSTY WINDS WILL GRADUALLY SETTLE DOWN LATER TODAY AS A NORTHERLY PRESSURE GRADIENT DIMINISHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Mar 26, 9:05 AM PDT, 23 minutes earlier.
Area forecast discussion, Mar 26, 9:05 AM PDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
905 AM PDT THU MAR 26 2009
.DISCUSSION...AS OF 9:05 AM PDT THURSDAY...THE LATEST IR SATELLITE
FOG PRODUCT IS SHOWING STRATUS ALONG THE MONTEREY COAST AND PUSHING
INTO HOLLISTER VALLEY. STRATUS IS ALSO LINGERING ALONG THE EAST BAY
AREA AND IS EXPECTED TO BURN OFF SHORTLY. HOWEVER...THE STRATUS ALONG
THE MONTEREY COAST MAY LINGER THROUGH LATE MORNING.
A THERMAL TROUGH CENTERED ALONG THE SACRAMENTO VALLEY WILL PROMOTE
ONSHORE FLOW ALONG THE COAST AND AT THE SURFACE WHILE NORTH NORTHEAST
WINDS WILL PREVAIL ALONG THE RIDGE TOPS. FURTHERMORE AT THE SURFACE
THE NORTHWEST SURFACE PRESSURE GRADIENT FROM SFO-LAS IS 13.4
MB. THIS IS CURRENTLY CAUSING NORTHWEST WINDS ALONG THE MARIN
COASTLINE TO REACH 20 TO 25 KNOTS. WINDS OVER THE COASTAL WATERS ARE
EXPECTED TO REACH GALE FORCE.
WINDS WILL DECREASE LATE TONIGHT AS THE ONSHORE PRESSURE GRADIENT
DECREASES AND OFFSHORE FLOW INCREASES. AS THE OFFSHORE WINDS
INCREASE MIXING SHOULD BE SUFFICIENT ENOUGH TO WARD OFF ANY STRATUS
IN THE SAN FRANCISCO BAY AREA. HOWEVER...THE NAM12 IS SHOWING A
POTENTIAL FOR STRATUS TO REFORM TONIGHT IN THE MONTEREY BAY AREA.
HIGH PRESSURE ALOFT WILL DOMINATE THE EASTERN PACIFIC THROUGH THE
FORECAST PERIOD. HOWEVER...BOTH THE 0000 UTC ECMWF AND THE 0600 UTC
OPERATIONAL GFS ARE SHOWING A TROUGH OF LOW PRESSURE MOVING INTO
THE PACIFIC NORTHWEST SATURDAY NIGHT INTO SUNDAY. BOTH MODELS ARE
SHOWING DRY CONDITIONS OVER THE CWA DURING THIS EVENT. HOWEVER...A
WEAK FRONT ASSOCIATED WITH THIS SYSTEM WILL PASS OVER THE AREA
AIDING IN THE REFORMATION OF STRATUS ALONG THE COAST SATURDAY NIGHT.
ADDITIONALLY...TEMPERATURES WILL BE A FEW DEGREES COOLER SATURDAY
AND SUNDAY BUT WILL WARM UP AGAIN FOR THE BEGINNING OF THE WEEK AS
THE RIDGE OF HIGH PRESSURE STRENGTHENS OVER THE EASTERN PACIFIC.
&&
.AVIATION...AS OF 4:10 AM THURSDAY...SOMEWHAT DIFFICULT FORECAST
THIS MORNING AS HIGH CLOUDS AND STRONG NORTHERLY GRADIENT ARE
HELPING TO DISRUPT THE MARINE LAYER. MUCH OF THE LOWER CIGS IN THE
N BAY AND SF BAY HAVE PRETTY MUCH DISAPPEARED. THE GREATER THAN 6MB
NORTHERLY GRADIENT SHOULD KEEP ANY LOW STRATUS OUT OF SF BAY THIS AM.
THERE COULD BE A FEW CLOUDS BETWEEN 1-2K FEET. OTHERWISE...THE BIG
STORY WILL BE STRONG WINDS THIS AFTERNOON WITH GUST UP TO 30 KTS AT
SFO.
MRY BAY WILL HOLD ONTO A FEW LOW CIGS OVER THE NEXT FEW HOURS...BUT
THEY SHOULD DISSIPATE EARLY THIS MORNING WITH GUSTY WINDS THIS
AFTERNOON.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...GLW...PT ARENA TO PT PIEDRAS BLANCAS 0-60 NM.
...SCA...MONTEREY BAY.
...SCA...ROUGH SAN FRANCISCO BAR CONDITIONS.
PUBLIC FORECAST: LARRY
AVIATION/MARINE: MM
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCONearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.